Alert archive / New York / River Flood Warnings in 2025
River Flood Warning 21, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Oct 30, 2025, 5:55 PM EDT for Dutchess County, Ulster County, New York. It took effect at Oct 30, 2025, 6:00 PM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2025, 5:55 PM EDT (21:55 UTC)
- In effect from
- Oct 30, 2025, 6:00 PM EDT
- Expired
- Oct 30, 2025, 9:53 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River near Poughkeepsie (PKMN6).
- Action stage
- 3.5 ft
- Minor stage
- 4.2 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
873
WGUS41 KALY 302155
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
555 PM EDT Thu Oct 30 2025
&&
NYC027-111-310500-
/O.NEW.KALY.FL.W.0021.251030T2200Z-251031T0500Z/
/PKMN6.1.ER.251030T2200Z.251030T2200Z.251030T2300Z.UU/
555 PM EDT Thu Oct 30 2025
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Hudson River near Poughkeepsie.
* WHEN...Until just after midnight tonight.
* ADDITIONAL DETAILS...
- At 5:45 PM EDT Thursday the stage was 4.1 feet.
- Forecast...The river will reach flood stage with a maximum
value of 4.2 feet this evening. It will fall below flood
stage this evening.
- Flood stage is 4.2 feet.
- http://www.weather.gov/safety/flood
&&
Hudson River
Poughkeepsie
Flood Stage: 4.2
Observed Stage at Thu 5 pm: 4.1
Forecast:
Thu 6 pm 4.2
Fri 12 am 2.0
Fri 6 am 2.3
Fri 12 pm 1.0
Fri 6 pm 0.8
Sat 12 am -0.4
Sat 6 am -1.5
Sat 12 pm -0.3
Sat 6 pm -1.0
Sun 12 am 0.3
Sun 5 am -1.9
Sun 11 am 1.8
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$
331 follow-up statement
875
WGUS81 KALY 310153
FLSALY
Flood Statement
National Weather Service Albany NY
953 PM EDT Thu Oct 30 2025
NYC027-111-310300-
/O.CAN.KALY.FL.W.0021.000000T0000Z-251031T0153Z/
/PKMN6.1.ER.251030T2152Z.251031T0000Z.251031T0041Z.UU/
953 PM EDT Thu Oct 30 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Hudson River Near Poughkeepsie.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Thursday the stage was 3.6 feet.
- Forecast...The river has fallen below flood stage and will
oscillate below flood stage through this weekend.
- http://www.weather.gov/safety/flood
&&
Hudson River
Poughkeepsie
Flood Stage: 4.2
Observed Stage at Thu 9 pm: 3.6
Forecast:
Thu 10 pm 2.9
Fri 4 am 1.6
Fri 10 am 2.0
Fri 4 pm -0.2
Fri 10 pm 0.9
Sat 4 am -2.4
Sat 10 am 0.5
Sat 4 pm -2.2
Sat 10 pm 1.2
Sun 3 am -1.6
Sun 9 am 1.5
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$
33What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Oct 30, 3:59 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 30, 3:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
359 PM EDT Thu Oct 30 2025
.SYNOPSIS...
Rain this afternoon into tonight gives way to a windy Halloween
where any outdoor objects can blow around and can result in a
few downed tree limbs. We stay breezy into Saturday but winds
will gradually through the day. Dry and seasonable conditions
return Sunday into Monday as high pressure returns before our
next boundary arrives Monday night into Tuesday.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Key Messages:
- Wind Advisory remains in effect for Bennington County until
5AM tonight with gusts up to 50mph.
- Expect a windy Halloween as there is a 40 to 70% chance that
wind gusts will exceed 40mph tomorrow into tomorrow night with
the highest probabilities focused down the Mohawk Valley,
Capital District, northern and eastern Catskills and western
New England. A wind advisory will go into effect for nearly
all of eastern NY and western New England from 11am tomorrow
(Halloween) to 8am Saturday.
Discussion:
Latest water vapor imagery show our closed neutrally tilted parent
cyclone continuing to track inland through western PA/eastern
Ohio with its sfc low displaced slightly to its west. An
organized swath of moderate to locally heavy rain positioned
ahead of its occluded boundary continues marching northeastward
into our region this afternoon given strong low-level
convergence and strong east-southeasterly winds advecting a
conveyor belt of deep moisture into the cyclone. NYS Mesonet
observations show 3-hrly rainfall amounts here ranging 0.25 to
0.75" and this rain will impact most of eastern NY into western
New England just in time for the P.M commute. This will lead to
reduce visibility and commuters should drive slowly during
steady rain. While areas to our south in NJ/PA have observed a
few lightning strikes, the limited instability within the warm
sector will continue to erode as it tracks northward. Besides
the incoming rain, the strong easterly winds continue to
downslope off the terrain in western New England resulting in
gusty winds in the Taconics, western MA and southern VT. In
fact, Bennington Airport gusted to 50mph already today and the
NYS Mesonet sites in Stephentown and Copake have gusted to 42mph
and 44mph, respectively. The wind advisory for Bennington
County will continue until 5AM tonight.
While rainfall rates should decrease slightly this evening in
the wake of the occluded boundary, a second area of moderate
rain looks to develop by 00-03 UTC tonight ahead of its
associated trough axis. This second area of rain intensifies
overnight as the parent cyclone becomes negatively tilted and
high res guidance shows the band of rain pivoting over our
western/southern Adirondack, Mohawk Valley, northern Catskills
and parts of the Capital District. In fact, the ensemble max
3-hrly rainfall amounts from the HREF shows 1 to 1.5 inches of
rain falling within this band tonight. As the parent cyclone
lifts to our north late tonight into early Friday, the band of
moderate to locally heavy rain should also exit by 12 UTC
Friday. Probabilistic guidance from the HREF still shows
greater than a 70% chance for at least 1 inch of rain through
12 UTC Friday focused mainly along and west of the Hudson River
and along the southern Greens, Berkshires, and within
Litchfield Hills. Guidance still shows lower probabilities
ranging only 20 to 40% to the west of southern Greens and
Taconics and to the east of the Hudson River due to downsloping.
While the deepening cyclone exits to our north by Friday, moist cyclonic
flow will support continued wrap around showers through the day
but high res guidance indicates most of these showers will be
confined to the terrain areas of the southern/western
Adirondacks, northern/eastern Catskills and in the
Taconics/Berkshires/southern Greens where upslope flow can also
enhance the rainfall amounts. We reduced POPs in valley areas
as strong westerly flow should downslope off the terrain, drying
out most showers. The rapidly deepening sfc low exiting into
Quebec/northern New England will support a tightening pressure
gradient over the Northeast. With strong pressure rises tracking
into eastern NY/western New England by late morning into the
afternoon coinciding with strong cold air advection and a
deepening boundary layer, expect a windy Halloween. In fact,
probabilistic guidance shows a 60 to 90% chance that the maximum
wind gust through Friday night exceed 40mph. The highest
probabilities are focused down the Mohawk Valley, Capital
District, western New England, and eastern/northern Catskills.
Forecast sounding show the top of the mixed layer Friday evening
into the overnight reaching 45-50kts as the strongest pressure
rises track overhead, furthering highlighting the potential for
gusts to exceed 40mph. In collaboration with neighboring
offices, we issued a wind advisory for nearly all of eastern NY
and western New England from 11AM Friday (Halloween) through 8AM
Saturday. Any unsecured outdoor objects can blow around and a
few tree limbs can be fall resulting in isolated to scattered
power outages. The strong winds on Halloween will also make it
feel quite chilly out there for the trick-or-treaters as
temperatures will only be in the 40s to 50s Friday
afternoon/evening.
Strong cold air advection Friday night combined with continued
wrap around/lake enhanced showers has increased the potential
for rain to mix with and even turn to snow showers in the
western/southern Adirondacks and southern Greens. However, given
weakening showers overnight, snow accumulations should be limited
to a coating up to 1 inch with the HREF ensemble probability
match mean showing just 1 to 2 inches along the slopes of the
western Adirondacks.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
With our sfc low in the Canadian Maritimes deepening to ~975hPa
by early Saturday, the tight pressure gradient lingers over the
Northeast for the start of the weekend resulting in continued
windy conditions. Probabilities guidance shows a 25 to 50%
chance of wind gusts exceeding 30mph with the highest
probabilities focused down the Mohawk Valley into the Capital
District and western New England. Cold air advection also
continues which will keep temperatures seasonably cool in the
40s to low 50s but the winds will make it feel even cooler.
Otherwise, it will be dry. Winds will gradually trend downwards
Saturday night and by Sunday, sfc high pressure and weak upper
level ridging build back into the Northeast. This will allow
winds to finally relax/weaken. Sfc high pressure gradually exits
off the New England coast on Monday with our next upper level
trough and cold front approaching for Monday P.M into Tuesday.
Latest probabilistic guidance shows a 20 to 40% chance for at
least a tenth of an inch of precipitation during this period
with the highest probabilities in the western Adirondacks. While
temperatures trend into the 30s and 40s Monday night, expecting
mainly plain rain as the p-type with nay rain/snow mix limited
to the higher peaks of the southern Adirondacks and southern
Greens. Then, high pressure returns for the middle of next week
resulting in a drying trend.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A storm system is in the process of impacting the region. On and
off showers are expected for the next few hours, but it will evolve
into more of a steadier rainfall for this evening into most of the
overnight hours. ALthough flying conditions are currently MVFR for
most sites , but they will lower towards IFR once the steadier
rainfall begins. Visibility will be 1-3SM in the steady rainfall
with ceilings around 800-1500 ft. The steadiest rainfall will end
from south to north around 08z-10z, but some additional passing
showers or sprinkles can't be ruled out into the morning hours.
Flying conditions will trend back to MVFR on Friday morning, with
some possible VFR even returning by afternoon (mainly for KALB).
East to southeast winds will be around 10 kts for this afternoon
into this evening. Some gusty winds are possible at KPSF with the
easterly winds, with potentially some gusts up to around 25 kts or
so. As the occluded front comes through, winds will switch to the
southwest towards daybreak on Friday and eventually become west-
southwest towards the mid to late morning hours. Winds will become
stronger after sunrise on Friday, with sustained winds reaching 10
to 15 kts and some gusts of 20-30 kts by the early afternoon on
Friday. There may be a brief threat for some LLWS despite the
elevated surface winds, as 2 kft winds will be 40-50 kts for a brief
period this evening from the southeast.
Outlook...
Friday Night: Moderate Operational Impact. Windy With Gusts To 38 kts. Chance of SHRA.
Saturday: Low Operational Impact. Breezy. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Low Operational Impact. Breezy. Slight Chance of SHRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 11 AM Friday to 8 AM EDT Saturday for
CTZ001-013.
NY...Wind Advisory from 11 AM Friday to 8 AM EDT Saturday for
NYZ033-038>042-047>054-058>061-063>066-082>084.
MA...Wind Advisory from 11 AM Friday to 8 AM EDT Saturday for
MAZ001-025.
VT...Wind Advisory from 11 AM Friday to 8 AM EDT Saturday for
VTZ013-014.
Wind Advisory until 5 AM EDT Friday for VTZ013.
&&
SYNOPSIS...31
SHORT TERM...31
LONG TERM...31
AVIATION...27The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:16 PM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 39 hr |
Nearby
River Flood Warnings in New York, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.